Alert archive / New York / Wind Advisories in 2011

Wind Advisory 14, NWS New York, NY

December 7, 20118 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey

NWS New York, NY issued this wind advisory at Dec 7, 2011, 6:55 PM EST for 8 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Dec 7, 2011, 11:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 6:55 PM EST (23:55 UTC)
In effect from
Dec 7, 2011, 11:00 PM EST
Expired
Dec 8, 2011, 7:00 AM EST
In force
8 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS71 KOKX 072355
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
655 PM EST WED DEC 7 2011

...GUSTY WINDS EXPECTED EARLY THURSDAY MORNING...

CTZ009>012-NYZ071>075-078>081-176>179-081100-
/O.NEW.KOKX.WI.Y.0014.111208T0600Z-111208T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
SOUTHERN QUEENS-SOUTHERN NASSAU-
655 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY. 

* LOCATIONS...NEW YORK CITY...LONG ISLAND...SOUTHERN WESTCHESTER
  AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH.

* TIMING...1 AM TO 6 AM THURSDAY MORNING.

* IMPACTS...SMALL TREE LIMBS MAY BE DOWNED CAUSING ISOLATED POWER OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
642 
WWUS71 KOKX 080040 CCA
NPWOKX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EST WED DEC 7 2011

...GUSTY WINDS EXPECTED EARLY THURSDAY MORNING...

CTZ009>012-NYZ071>075-078>081-176>179-081100-
/O.COR.KOKX.WI.Y.0014.111208T0600Z-111208T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
SOUTHERN QUEENS-SOUTHERN NASSAU-
739 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY. 

* LOCATIONS...NEW YORK CITY...LONG ISLAND...SOUTHERN WESTCHESTER
  AND SOUTHERN CONNECTICUT.

* WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH.

* TIMING...1 AM TO 6 AM THURSDAY MORNING.

* IMPACTS...SMALL TREE LIMBS MAY BE DOWNED CAUSING ISOLATED POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
723 
WWUS71 KOKX 080345
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1045 PM EST WED DEC 7 2011

...GUSTY WINDS EXPECTED EARLY THURSDAY MORNING...

NJZ002-004-006-103>108-081100-
/O.EXB.KOKX.WI.Y.0014.111208T0400Z-111208T1100Z/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-
1045 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. 

* LOCATIONS...NORTHEAST NEW JERSEY

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH.

* TIMING...UNTIL 6 AM THURSDAY MORNING

* IMPACTS...SMALL TREE LIMBS MAY BE DOWNED CAUSING ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CTZ009>012-NYZ071>075-078>081-176>179-081100-
/O.EXT.KOKX.WI.Y.0014.111208T0400Z-111208T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1045 PM EST WED DEC 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

* LOCATIONS...NEW YORK CITY...LONG ISLAND...SOUTHERN WESTCHESTER 
  AND SOUTHERN CONNECTICUT. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH.

* TIMING...UNTIL 6 AM THURSDAY MORNING.

* IMPACTS...SMALL TREE LIMBS MAY BE DOWNED CAUSING ISOLATED 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
258 
WWUS71 KOKX 080825
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
325 AM EST THU DEC 8 2011

...STRONG GUSTY WINDS EXPECTED UNTIL AROUND SUNRISE THIS
MORNING...

CTZ009>012-NJZ002-004-006-103>108-NYZ071>075-078>081-176>179-
081200-
/O.EXT.KOKX.WI.Y.0014.000000T0000Z-111208T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
325 AM EST THU DEC 8 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

* LOCATIONS...NEW YORK CITY...LONG ISLAND...SOUTHERN WESTCHESTER 
  AND SOUTHERN CONNECTICUT. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...UNTIL 7 AM THURSDAY MORNING.

* IMPACTS...SMALL TREE LIMBS MAY BE DOWNED CAUSING ISOLATED 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MALOIT
318 
WWUS71 KOKX 081044
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
544 AM EST THU DEC 8 2011

...STRONG GUSTY WINDS EXPECTED UNTIL AROUND SUNRISE THIS
MORNING...

NJZ002-004-006-103>108-NYZ071>075-176-178-081145-
/O.CAN.KOKX.WI.Y.0014.000000T0000Z-111208T1200Z/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
544 AM EST THU DEC 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

THE STRONGEST WINDS HAVE MOVED EAST OF NEW YORK CITY...AS THE
STORM RAPIDLY LIFTS TO THE NORTHEAST. THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

CTZ009>012-NYZ078>081-177-179-081200-
/O.CON.KOKX.WI.Y.0014.000000T0000Z-111208T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-
SOUTHERN NASSAU-
544 AM EST THU DEC 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* LOCATIONS...NEW YORK CITY...LONG ISLAND...SOUTHERN WESTCHESTER 
  AND SOUTHERN CONNECTICUT. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...UNTIL 7 AM THURSDAY MORNING.

* IMPACTS...SMALL TREE LIMBS MAY BE DOWNED CAUSING ISOLATED 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MALOIT
375 
WWUS71 KOKX 081154
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
654 AM EST THU DEC 8 2011

...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

CTZ009>012-NYZ078>081-177-179-081300-
/O.EXP.KOKX.WI.Y.0014.000000T0000Z-111208T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-
SOUTHERN NASSAU-
654 AM EST THU DEC 8 2011

...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

THE STRONGEST WINDS HAVE MOVED EAST OF THE AREA...HOWEVER...WIND
GUSTS OF 25 TO 35 MPH WILL CONTINUE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 7, 3:51 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 7, 3:51 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EST WED DEC 7 2011

.SYNOPSIS...
STATIONARY SURFACE FRONT WILL REMAIN OVER THE REGION INCREASING
PRECIPITATION CHANCES OVERNIGHT. WITH A COASTAL LOW MOVING UP
THE EASTERN SEABOARD TONIGHT...EXPECT SOME RAIN AND SNOW MIX
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. SURFACE HIGH
PRESSURE WILL MOVE THOUGH THIS WEEKEND CREATING A FAIR AND
SEASONABLY COOL AIR MASS LASTING THROUGH NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

A STATIONARY SURFACE FRONT IS CURRENTLY STRETCHED ACROSS THE
REGION FROM KACY TO KPVD...STRADDLING LONG ISLAND. SURFACE OBS
INDICATE A GOOD TEMPERATURE GRADIENT WITH COLDER AND DRIER AIR
NORTH OF THE FRONT...AND WARMER AIR SOUTH OF THE FRONT. SURFACE
LOW PRESSURE OVER THE MID-ATLANTIC WILL MOVE NORTHEASTWARD OVER THE
NEXT FEW HOURS AS UPPER LEVEL SHORTWAVE EJECTS OVER THE TENNESSEE
VALLEY.

AREAS OF SCATTERED SHOWERS WILL CONTINUE TO MOVE THROUGH THE CWA.
APPEARS THAT A FEW BREAKS IN THE PRECIP MAY OCCUR...BUT WITH THE
APPROACH OF THE SURFACE LOW TONIGHT...EXPECT WIDE SPREAD MODERATE
TO HEAVY PRECIP. DECIDED TO CONTINUE THE FLOOD WATCH FOR THE REST OF
THE AREA EXPECT FOR SUFFOLK COUNTY AS MODEL GUIDANCE QPF HAS
INDICATED 2 TO 2 AND ONE HALF INCHES OF PRECIP WILL OCCUR. THE
HEAVIER PRECIP LOOKS TO FALL ACROSS NJ AND INTO CT...BUT WITH A
LITTLE FLEXIBILITY ADDED MOST OF THE NY ZONES AS WELL. THE GREATER
ABOUT OF LIFT AND MOISTURE FLUX DIVERGENCE IS OVER SAID
REGION...AND WITH PWAT VALUES OVER 1.5 INCHES CONFIDENCE IS
INCREASING.

WINDS WILL BEGIN TO INCREASE OVER THE WATERS AND ON LAND IN THE
EVENING HOURS AS PRESSURE FALLS INCREASE DUE TO APPROACHING
SURFACE PRESSURE. AS THE LOW MOVES ACROSS THE WATERS...WINDS WILL
INCREASE OVERNIGHT AND INTO THE EARLY MORNING WITH GUSTS REACHING
25 TO 35 KTS.

MAIN CONCERN FOR THE NEAR TERM WAS THE POTENTIAL FOR A WINTER
WEATHER HEADLINE FOR THE LOWER HUDSON VALLEY. MODELS HAVE
INCREASED THE QPF OVER THAT REGION...BUT WITH THE FAST MOVING
SYSTEM AND UNCERTAINTY ON THE TIMING OF COLD AIR USHERING DECIDED
TO HOLD OFF FOR NOW. HAVE HIGH CONFIDENCE THAT THE LOWER HUDSON
VALLEY WILL SEE ACCUMULATING SNOW...BUT UNCERTAIN ON AMOUNTS. FOR
NOW HAVE ONE TO TWO INCHES OF SNOW FALLING FOR THAT AREA. TIMING OF
THE SNOW FALL WILL BE QUICK AS THIS SYSTEM IS RAPIDLY MOVING. ONCE
THE COLD AIR DOES USHER IN...THERMAL PROFILE SHOW THAT THERE MAY
BE A BRIEF PERIOD OF SLEET/FREEZING RAIN BEFORE TRANSITIONING TO
ALL SNOW. THIS CHANGE OVER WILL BE QUICK AND EXPECT VERY LITTLE TO
NO ICE ACCUMULATION. THERE MAY BE SOME MESOSCALE BANDING ACROSS
THE LOWER HUDSON VALLEY...HOWEVER THE BETTER CHANCE IS FARTHER
NORTHWEST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...

A FEW LINGERING SHOWERS/SNOW SHOWERS WILL LINGER ACROSS THE AREA
AT THE BEGINNING OF THIS TIME FRAME. OTHERWISE EXPECT PRECIP
CHANCES TO QUICKLY DIMINISH FROM SOUTHWEST TO NORTHEAST THURSDAY
MORNING AS THE SURFACE LOW MOVES TOWARDS THE GULF OF MAINE. AN
ABUNDANCE OF DRY AIR IN THE MID-LEVELS WILL USHER IN BY 12Z
CUTTING OFF PRECIP CHANCES. A FEW LOW TO MID-LEVEL CLOUDS WILL BE
STREAMING ACROSS THE SKY BUT THEY WILL DISSIPATE THROUGHOUT THE
DAY. AS THE PRESSURE GRADIENT WILL RELAXES EXPECT GUSTY WINDS TO
DIMINISH THROUGH THE AFTERNOON AND EVENING HOURS. TEMPS WILL BE
QUIET SEASONABLE FOR THE END OF THE WORK WEEK AS MAX TEMPS WILL
RANGE IN THE LOW TO MID 40S ACROSS THE AREA. LOWS WILL DROP TO THE
UPPER 20S WHILE LONG ISLAND WILL REMAIN IN THE MID 30S. OTHERWISE
EXPECT DRY WEATHER AND SUNNY SKIES HEADING INTO THE WEEKEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DRY WEATHER IS EXPECTED THROUGH PERIOD.

COLD FRONT PASSES THROUGH REGION SAT BUT MOISTURE IS LIMITED SO IT
WILL ONLY BRING A REINFORCING SHOT OF SEASONABLE AIR. TEMPERATURES
MAY ACTUALLY AVERAGE SLIGHTLY BELOW NORMAL. HIGH PRESSURE THEN
BUILDS OVER NORTHEAST THROUGH EARLY NEXT WEEK...RESULTING IN A SLOW
MODERATION IN TEMPERATURES MON/TUE.

MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT IN KEEPING UPPER FLOW
MORE PROGRESSIVE OVER EASTERN U.S. THIS SHOULD KEEP ANY COASTAL
SYSTEMS SUPPRESSED WELL OFFSHORE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE IN TAFS...MAINLY DUE TO FLUCTUATIONS IN
CIGS/VSBYS THROUGH MID AFTERNOON. HIGHER CONFIDENCE LATE TONIGHT
AND THU.

COLD FRONT EXTENDED FROM S SHORE OF LONG ISLAND INTO SE CT AND
WILL DRIFT FARTHER S THIS AFTERNOON...SHIFTING WINDS TO N/NE OVER
S CT AND LONG ISLAND BY LATE AFTERNOON.

IFR/LIFR CONDITIONS EXPECTED TO PERSIST THROUGH EARLY TONIGHT.
HOWEVER BRIEF IMPROVEMENT TO MVFR POSSIBLE 18Z-21Z MAINLY ACROSS
LOWER HUDSON VALLEY AND SOUTHERN CT.

LOW PRESSURE OVER MID ATLANTIC WILL PASS SE OF REGION LATE TONIGHT.
AS LOW PASSES WINDS WILL SHIFT TO NW AND INCREASE RAPIDLY WITH
25-35KT GUSTS EXPECTED BEFORE DAYBREAK THU. COLDER AIR WILL BRING
BRIEF CHANGE TO SNOW ACROSS LOWER HUDSON VALLEY /KSWF/. ELSEWHERE
WIND SHIFT WILL BE ACCOMPANIED BY RAPID IMPROVEMENT TO VFR AS
SKIES CLEAR.

WINDS SLOWLY SUBSIDE THU AND GUSTS SHOULD DIMINISH THU AFTERNOON.

    NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MEDIUM CONFIDENCE IN TAF. CIGS/VSBYS MAY
BRIEFLY IMPROVE TO MVFR BEFORE 21Z.

KLGA FCSTER COMMENTS: MEDIUM CONFIDENCE IN TAF. CIGS/VSBYS MAY
BRIEFLY IMPROVE TO MVFR BEFORE 21Z.

KEWR FCSTER COMMENTS: MEDIUM CONFIDENCE IN TAF. CIGS/VSBYS MAY
BRIEFLY IMPROVE TO MVFR BEFORE 21Z.

KTEB FCSTER COMMENTS: MEDIUM CONFIDENCE IN TAF. CIGS/VSBYS MAY
BRIEFLY IMPROVE TO MVFR BEFORE 21Z.

KHPN FCSTER COMMENTS: MEDIUM CONFIDENCE IN TAF. CIGS/VSBYS MAY
BRIEFLY IMPROVE TO MVFR BEFORE 21Z.

KISP FCSTER COMMENTS: MEDIUM CONFIDENCE IN TAF. CIGS/VSBYS MAY
BRIEFLY IMPROVE TO MVFR BEFORE 21Z.

OUTLOOK FOR 00Z FRIDAY THROUGH SUNDAY...
THURSDAY NIGHT...VFR.
FRIDAY...VFR.
SATURDAY...VFR. GUSTY NW WINDS.
SUNDAY...VFR.

&&

.MARINE...

AS LOW PRESSURE PASSES OVER WATERS TONIGHT...WINDS RAPIDLY
INCREASE TO GALE FORCE. GUSTS UP TO 45 KTS POSSIBLE ON THE OCEAN
WATERS...AND INTO THE UPPER 30S TO NEAR 40 KTS ELSEWHERE.

WINDS AND SEAS SUBSIDE THROUGH THURSDAY NIGHT WITH SUB-SCA
CONDITIONS ON ALL WATERS BY THE OVERNIGHT HOURS. RELATIVELY TRANQUIL
CONDITIONS THEN PREVAIL THROUGH WEEKEND ASIDE FROM POSSIBLE 25KT
GUSTS SATURDAY AS A COLD FRONT PASSES THROUGH.

&&

.HYDROLOGY...
AN AREA OF LOW PRESSURE WILL PUSH THROUGH THE CWA
TONIGHT...BRINGING BETWEEN AROUND OF MODERATE TO HEAVY RAINFALL.
TOTAL STORM QPF INCLUDING TODAYS AMOUNTS SHOULD TOP AROUND
2.00-2.50 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...WILL CONTINUE A FLOOD WATCH FOR THE ENTIRE CWA EXCEPT
SUFFOLK COUNTY FOR THE POSSIBILITY OF FLOODING OF THE SMALLER
STREAMS. THE LARGER RIVERS ARE NOT EXPECTED TO FLOOD.

THE RAIN MAY LEAD TO MINOR URBAN FLOODING...ESPECIALLY IN AREAS THAT
HAVE POOR DRAINAGE.

IN ADDITION TO THE RAIN...SNOW IS POSSIBLE ACROSS THE
NORTHWESTERN PORTIONS OF THE CWA...MAINLY THE HUDSON RIVER VALLEY
AND WESTERN CT. BETWEEN ONE AND TWO INCHES OF SNOW WILL BE POSSIBLE
AFTER MIDNIGHT TONIGHT.

NO SIGNIFICANT PCPN IS EXPECTED THU-TUE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ005>012.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ067>075-176>179.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ002-004-006-
     103>108.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...JWD
AVIATION...JWD
MARINE...DUNTEN
HYDROLOGY...DUNTEN
Hazardous weather outlook, Dec 7, 4:04 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EST WED DEC 7 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>179-082115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
404 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-082115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
404 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078>081-082115-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
404 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

DUNTEN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:45 AM ESTFlood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more24 hr
Dec 7, 4:11 AM ESTGale WarningOKX29 hr

Nearby

Wind Advisories in New York, 2011Wind Advisories in New Jersey, 2011Wind Advisories in Connecticut, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.